Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 46, NWS Memphis, TN

June 15, 2009Crockett County, Gibson County, Tennessee

NWS Memphis, TN issued this tornado warning at Jun 15, 2009, 3:43 PM CDT for Crockett County, Gibson County, Tennessee. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 3:43 PM CDT (20:43 UTC)
Expired
Jun 15, 2009, 4:12 PM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crockett County, TN, Gibson County, TN

The radar

The Memphis radar (KNQA), 94 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:53 PM CDTHAIL 0.756 W Humboldt, TNALONG HIGHWAY 152
Jun 15, 3:54 PM CDTTORNADO1 E Bells, TNPOSSIBLE TORNADO. OUTBUILDINGS DESTROYED AND TREE DOWN ON HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 10:34 AM CDTSevere Thunderstorm WatchSPC7 hr
Jun 15, 2:48 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3093 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 152043
TORMEG
TNC033-053-152130-
/O.NEW.KMEG.TO.W.0046.090615T2043Z-090615T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 430 PM CDT

* AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO 7 MILES NORTHWEST OF
  ALAMO...OR 17 MILES SOUTHEAST OF DYERSBURG...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE BELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3588 8884 3573 8896 3569 8905 3585 8928
      3596 8919
TIME...MOT...LOC 2043Z 292DEG 19KT 3584 8921

$$
1 follow-up statement
000 
WWUS54 KMEG 152112 RRA
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 PM CDT MON JUN 15 2009

TNC033-053-152122-
/O.CAN.KMEG.TO.W.0046.000000T0000Z-090615T2130Z/
CROCKETT TN-GIBSON TN-
412 PM CDT MON JUN 15 2009

...THE TORNADO WARNING FOR SOUTHWESTERN GIBSON AND CROCKETT COUNTIES
IS CANCELLED...

AT 412 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3588 8884 3573 8896 3569 8905 3585 8928
      3596 8919
TIME...MOT...LOC 2112Z 292DEG 19KT 3578 8904

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 12:40 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 15, 12:40 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 PM CDT MON JUN 15 2009

.UPDATE...
UPDATE FOR 18Z TAF DISCUSSION.

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 1032 AM CDT MON JUN 15 2009/

UPDATE...

ACTIVE WEATHER DAY IN STORE FOR THE MID-SOUTH WITH THE POTENTIAL
FOR A FEW SEVERE THUNDERSTORMS. UPDATED TO MAKE A FEW MINOR
CHANGES BUT EARLIER FORECAST STILL ON TRACK.

A STRONG UPPER LEVEL RIDGE WAS CENTERED ALONG THE NORTHWESTERN
GULF THIS MORNING WITH THE MID-SOUTH ON THE NORTHERN PERIPHERY OF
THIS RIDGE. UPPER LEVEL HEIGHTS WERE SLOWLY INCREASING WHICH WILL
MAY HELP TO SUPPRESS CONVECTION A LITTLE OVER PORTIONS OF
EAST-CENTRAL AR AND NORTHWEST MS. LOCATIONS SUCH AS CLARKSDALE MS
WILL HAVE THE LEAST CHANCE FOR RAIN. OTHERWISE...A VERY MOIST AND
UNSTABLE ATMOSPHERE WILL COMBINE WITH SEVERAL FEATURES TO CAUSE
SCATTERED TO NUMEROUS THUNDERSTORMS. SURFACE BASED CAPES ARE
FORECAST TO CLIMB TO BETWEEN 4000 AND 5000 J/KG WITH LIFTED
INCITES AROUND MINUS 9 ACROSS MUCH OF THE MID-SOUTH THIS
AFTERNOON. SATELLITE SHOWS AN MESOSCALE CONVECTIVE VORTEX FROM
EARLIER CONVECTION LOCATED OVER EASTERN AR. THIS FEATURE WILL MOVE
INTO NORTHEAST AR...THE MO BOOTHEEL...AND WEST TN THIS AFTERNOON.
MEANWHILE...A SURFACE BOUNDARY STRETCHED FROM NORTHEAST AR ACROSS
SOUTHWEST TN THIS MORNING. THIS BOUNDARY WILL LIFT NORTHEASTWARD
AS A WARM FRONT TODAY. MEANWHILE...CONVECTION HAS ALREADY FIRED
ACROSS PORTIONS OF NORTHWEST TN WHICH IS MOVING TO THE
EAST-NORTHEAST. THINK THESE FEATURES WILL LEAD TO SCATTERED TO
NUMEROUS THUNDERSTORMS OVER MUCH OF THE MID-SOUTH...A FEW SEVERE
THUNDERSTORMS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS.

JCL

PREV DISCUSSION... /ISSUED 346 AM CDT MON JUN 15 2009/

SHORT RANGE...TODAY THROUGH WEDNESDAY NIGHT

A FEW LIGHT SHOWERS WERE MOVING ACROSS NORTHERN ARKANSAS EARLY
THIS MORNING...MOVING INTO WEST TENNESSEE AND THE MISSOURI
BOOTHEEL. A STATIONARY FRONT WAS DRAPED ACROSS SOUTHWESTERN MISSOURI
TO SOUTHWESTERN KENTUCKY. SOUTH OF THE FRONT TEMPERATURES RANGED FROM
THE UPPER 60S TO MID 70S AND DEWPOINTS FROM THE MID 60S TO LOWER
70S. WINDS WERE GENERALLY LIGHT AND VARIABLE.

THUNDERSTORMS OVER WEST-CENTRAL MISSOURI SHOWING SIGNS OF
INCREASING OVER THE PAST HOUR. A DEVELOPING MCV OVER CENTRAL
OKLAHOMA IS TREKKING EASTWARD. THE STORMS/DISTURBANCE MENTIONED
ABOVE WILL RIDE ALONG THE NORTH AND NORTHEAST PERIPHERY OF THE
MID LEVEL HIGH CENTERED OVER SOUTH TEXAS. THUS STEERING FLOW WOULD
BRING THESE FEATURES INTO OUR AREA BY THIS AFTERNOON. MODELS
INDICATE BEST INSTABILITY ALONG AND SOUTH OF THE AFOREMENTIONED
FRONT. BOTH THE NAM AND GFS AGREE THAT CAPES IN EXCESS OF 3500
J/KG AND LI/S OF AT LEAST -6 C WILL OCCUR BY EARLY AFTERNOON OVER
THE MID SOUTH. THUS SEVERE THUNDERSTORMS DEFINITELY POSSIBLE WITH
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL UP TO THE SIZE
OF QUARTERS.

BY TONIGHT...THE MID LEVEL HIGH BUILDS A LITTLE FARTHER EAST. THIS
SHOULD AID IN PUSHING ACTIVITY FARTHER NORTH. THUS HIGHER RAIN
CHANCES WILL OCCUR OVER THE NORTHERN HALF OF THE FORECAST AREA
THROUGH TUESDAY. SOME SEVERE WEATHER IS ALSO NOT OUT OF THE
QUESTION GIVEN THE AMOUNT OF INSTABILITY OVER THIS AREA.

BY WEDNESDAY...THE MID LEVEL HIGH SHOULD BUILD A LITTLE FARTHER
NORTH HELPING TO SQUASH RAIN CHANCES OVER THE AREA. HOT AND HUMID
CONDITIONS WILL PERSIST THROUGH THE WEEK.

AC

LONG RANGE...THURSDAY THROUGH SUNDAY 00Z
ECMWF/GFS MODEL RUN OVERALL IN DECENT AGREEMENT WITH UPPER LEVEL
RIDGING BRINGING VERY HOT TEMPERATURES IN THE MID 90S AND MAINLY
DRY WEATHER TO THE MID SOUTH THURSDAY AND FRIDAY. LONG RANGE
MODELS INDICATE ANOTHER COLD FRONT WILL DROP INTO THE REGION
FRIDAY NIGHT INTO SATURDAY AND CONTINUED SLIGHT TO LOW END CHANCE
POPS DURING THIS TIME FRAME. BEHIND THE FRONT...HIGH PRESSURE WILL
RE- ESTABLISH ITSELF ACROSS THE REGION THROUGH THE REMAINDER OF
THE PERIOD.

CJC

AVIATION...

18Z TAF CYCLE

CONVECTION WILL CONTINUE TO DEVELOP ALONG A BOUNDARY FROM SOUTHERN
MO THROUGH NORTHEAST AR INTO WESTERN TN. THUNDERSTORMS ALONG THIS
BOUNDARY WILL HAVE THE POTENTIAL FOR TOPS TO 50 KFT...HAIL DIAMETERS
TO 1.25 INCHES...WIND GUSTS TO 60 KTS AND IFR VSBYS DUE TO LOCALLY
HEAVY RAINFALL. JBR AND MKL WILL HAVE THE HIGHEST CHANCE TO
EXPERIENCE CONVECTION THIS AFTERNOON AND EVENING NEAR THIS
BOUNDARY...WHILE MEM COULD SEE CONVECTION DUE TO DAYTIME HEATING.
EXPECT CONVECTION TO DIMINISH AFTER 02 UTC DUE TO THE LOSS OF
DAYTIME HEATING.

OKULSKI

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  95  75  95 /  30  20  10  10
MKL  72  93  71  95 /  30  30  10  10
JBR  74  91  73  94 /  30  30  10  10
TUP  71  95  72  96 /  20  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 15, 2:24 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT MON JUN 15 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-162130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
224 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH THROUGH THIS EVENING. THE BEST TIME FOR SEVERE WEATHER
IS FROM NOW UNTIL 8 PM. THE MAIN THREATS FROM THESE THUNDERSTORMS
WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO THE SIZE
OF QUARTERS...AND LOCALLY HEAVY RAINFALL. ALSO...THERE IS AN
INCREASED THREAT FOR A FEW TORNADOES TO DEVELOP NORTH OF A LINE
FROM JONESBORO ARKANSAS...TO BROWNSVILLE TENNESSEE...TO SAVANNAH
TENNESSEE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. THE
RISK AREA IS IS ALONG AND NORTH OF A HARRISBURG ARKANSAS TO IUKA
MISSISSIPPI LINE. THE MAIN THREATS FROM STORMS THAT DEVELOP ON
TUESDAY WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR PORTIONS OF THE AREA
INTO THIS EVENING...AND MAY BECOME NECESSARY OVER MUCH OF THE
REMAINDER OF THE MID-SOUTH. SPOTTER ACTIVATION MAY BE NEEDED
TUESDAY.

KNS

In the hours before

Local storm report, Jun 15, 2:36 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             TROY                    36.34N 89.16W
06/15/2009  E0.50 INCH       OBION              TN   PUBLIC

            HAIL DIME SIZED

1045 AM     HAIL             HUMBOLDT                35.82N 88.91W
06/15/2009  M1.00 INCH       GIBSON             TN   TRAINED SPOTTER

1105 AM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/15/2009                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION

1106 AM     TSTM WND GST     MILAN                   35.92N 88.75W
06/15/2009  E60.00 MPH       GIBSON             TN   PUBLIC

            TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
            70.

0110 PM     HAIL             1 SW TREZEVANT          36.00N 88.63W
06/15/2009  E0.88 INCH       CARROLL            TN   PUBLIC

            HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
            MINUTES.

0155 PM     HAIL             3 S BIGGERS             36.29N 90.81W
06/15/2009  E0.75 INCH       CLAY               AR   PUBLIC

0225 PM     TSTM WND GST     STEELE                  36.08N 89.85W
06/15/2009  E60.00 MPH       PEMISCOT           MO   PUBLIC

0225 PM     HAIL             STEELE                  36.08N 89.85W
06/15/2009  E1.75 INCH       PEMISCOT           MO   PUBLIC

0233 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.00 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0234 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.75 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

&&

JAB
Local storm report, Jun 15, 2:39 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             TROY                    36.34N 89.16W
06/15/2009  E0.50 INCH       OBION              TN   PUBLIC

            HAIL DIME SIZED

1045 AM     HAIL             HUMBOLDT                35.82N 88.91W
06/15/2009  M1.00 INCH       GIBSON             TN   TRAINED SPOTTER

1105 AM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/15/2009                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION

1106 AM     TSTM WND GST     MILAN                   35.92N 88.75W
06/15/2009  E60.00 MPH       GIBSON             TN   PUBLIC

            TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
            70.

0110 PM     HAIL             1 SW TREZEVANT          36.00N 88.63W
06/15/2009  E0.88 INCH       CARROLL            TN   PUBLIC

            HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
            MINUTES.

0155 PM     HAIL             3 S BIGGERS             36.29N 90.81W
06/15/2009  E0.75 INCH       CLAY               AR   PUBLIC

0225 PM     TSTM WND GST     STEELE                  36.08N 89.85W
06/15/2009  E60.00 MPH       PEMISCOT           MO   PUBLIC

0225 PM     HAIL             STEELE                  36.08N 89.85W
06/15/2009  E1.75 INCH       PEMISCOT           MO   PUBLIC

0233 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.00 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0234 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.75 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0235 PM     FUNNEL CLOUD     6 W RECTOR              36.26N 90.40W
06/15/2009                   GREENE             AR   PUBLIC

&&

JAB
Local storm report, Jun 15, 2:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             TROY                    36.34N 89.16W
06/15/2009  E0.50 INCH       OBION              TN   PUBLIC

            HAIL DIME SIZED

1045 AM     HAIL             HUMBOLDT                35.82N 88.91W
06/15/2009  M1.00 INCH       GIBSON             TN   TRAINED SPOTTER

1105 AM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/15/2009                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION

1106 AM     TSTM WND GST     MILAN                   35.92N 88.75W
06/15/2009  E60.00 MPH       GIBSON             TN   PUBLIC

            TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
            70.

0110 PM     HAIL             1 SW TREZEVANT          36.00N 88.63W
06/15/2009  E0.88 INCH       CARROLL            TN   PUBLIC

            HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
            MINUTES.

0155 PM     HAIL             3 S BIGGERS             36.29N 90.81W
06/15/2009  E0.75 INCH       CLAY               AR   PUBLIC

0225 PM     TSTM WND GST     STEELE                  36.08N 89.85W
06/15/2009  E60.00 MPH       PEMISCOT           MO   PUBLIC

0225 PM     HAIL             STEELE                  36.08N 89.85W
06/15/2009  E1.75 INCH       PEMISCOT           MO   PUBLIC

0233 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.00 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0234 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.75 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0235 PM     FUNNEL CLOUD     6 W RECTOR              36.26N 90.40W
06/15/2009                   GREENE             AR   PUBLIC

0249 PM     FUNNEL CLOUD     6 E BLYTHEVILLE         35.93N 89.82W
06/15/2009                   MISSISSIPPI        AR   TRAINED SPOTTER

0250 PM     FUNNEL CLOUD     5 ESE RECTOR            36.24N 90.21W
06/15/2009                   CLAY               AR   TRAINED SPOTTER

&&

JAB
Local storm report, Jun 15, 3:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             TROY                    36.34N 89.16W
06/15/2009  E0.50 INCH       OBION              TN   PUBLIC

            HAIL DIME SIZED

1045 AM     HAIL             HUMBOLDT                35.82N 88.91W
06/15/2009  M1.00 INCH       GIBSON             TN   TRAINED SPOTTER

1105 AM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/15/2009                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION

1106 AM     TSTM WND GST     MILAN                   35.92N 88.75W
06/15/2009  E60.00 MPH       GIBSON             TN   PUBLIC

            TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
            70.

0110 PM     HAIL             1 SW TREZEVANT          36.00N 88.63W
06/15/2009  E0.88 INCH       CARROLL            TN   PUBLIC

            HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
            MINUTES.

0155 PM     HAIL             3 S BIGGERS             36.29N 90.81W
06/15/2009  E0.75 INCH       CLAY               AR   PUBLIC

0225 PM     HAIL             STEELE                  36.08N 89.85W
06/15/2009  E1.75 INCH       PEMISCOT           MO   PUBLIC

0225 PM     TSTM WND GST     STEELE                  36.08N 89.85W
06/15/2009  E60.00 MPH       PEMISCOT           MO   PUBLIC

0233 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.00 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0234 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.75 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0235 PM     FUNNEL CLOUD     6 W RECTOR              36.26N 90.40W
06/15/2009                   GREENE             AR   PUBLIC

0238 PM     HAIL             2 SE RECTOR             36.24N 90.27W
06/15/2009  M0.75 INCH       CLAY               AR   LAW ENFORCEMENT

0249 PM     FUNNEL CLOUD     6 E BLYTHEVILLE         35.93N 89.82W
06/15/2009                   MISSISSIPPI        AR   TRAINED SPOTTER

0250 PM     FUNNEL CLOUD     5 ESE RECTOR            36.24N 90.21W
06/15/2009                   CLAY               AR   TRAINED SPOTTER

0308 PM     HAIL             6 S DYERSBURG           35.95N 89.38W
06/15/2009  E1.00 INCH       DYER               TN   PUBLIC

&&

JAB
Local storm report, Jun 15, 3:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             TROY                    36.34N 89.16W
06/15/2009  E0.50 INCH       OBION              TN   PUBLIC

            HAIL DIME SIZED

1045 AM     HAIL             HUMBOLDT                35.82N 88.91W
06/15/2009  M1.00 INCH       GIBSON             TN   TRAINED SPOTTER

1105 AM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/15/2009                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION

1106 AM     TSTM WND GST     MILAN                   35.92N 88.75W
06/15/2009  E60.00 MPH       GIBSON             TN   PUBLIC

            TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
            70.

0110 PM     HAIL             1 SW TREZEVANT          36.00N 88.63W
06/15/2009  E0.88 INCH       CARROLL            TN   PUBLIC

            HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
            MINUTES.

0155 PM     HAIL             3 S BIGGERS             36.29N 90.81W
06/15/2009  E0.75 INCH       CLAY               AR   PUBLIC

0225 PM     HAIL             STEELE                  36.08N 89.85W
06/15/2009  E1.75 INCH       PEMISCOT           MO   PUBLIC

0225 PM     TSTM WND GST     STEELE                  36.08N 89.85W
06/15/2009  E60.00 MPH       PEMISCOT           MO   PUBLIC

0233 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.00 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0234 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.75 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0235 PM     FUNNEL CLOUD     6 W RECTOR              36.26N 90.40W
06/15/2009                   GREENE             AR   PUBLIC

0238 PM     HAIL             2 SE RECTOR             36.24N 90.27W
06/15/2009  M0.75 INCH       CLAY               AR   LAW ENFORCEMENT

0249 PM     FUNNEL CLOUD     6 E BLYTHEVILLE         35.93N 89.82W
06/15/2009                   MISSISSIPPI        AR   TRAINED SPOTTER

0250 PM     FUNNEL CLOUD     5 ESE RECTOR            36.24N 90.21W
06/15/2009                   CLAY               AR   TRAINED SPOTTER

0306 PM     TSTM WND GST     MAYNARD                 36.42N 90.90W
06/15/2009  E60.00 MPH       RANDOLPH           AR   LAW ENFORCEMENT

0308 PM     HAIL             6 S DYERSBURG           35.95N 89.38W
06/15/2009  E1.00 INCH       DYER               TN   PUBLIC

0315 PM     FUNNEL CLOUD     9 SW DYERSBURG          35.95N 89.49W
06/15/2009                   DYER               TN   LAW ENFORCEMENT

0330 PM     HAIL             6 NW ALAMO              35.84N 89.19W
06/15/2009  M0.75 INCH       CROCKETT           TN   EMERGENCY MNGR

            IN THE TOWN OF CROCKETT MILLS

&&

JAB
Local storm report, Jun 15, 3:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             TROY                    36.34N 89.16W
06/15/2009  E0.50 INCH       OBION              TN   PUBLIC

            HAIL DIME SIZED

1045 AM     HAIL             HUMBOLDT                35.82N 88.91W
06/15/2009  M1.00 INCH       GIBSON             TN   TRAINED SPOTTER

1105 AM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/15/2009                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION

1106 AM     TSTM WND GST     MILAN                   35.92N 88.75W
06/15/2009  E60.00 MPH       GIBSON             TN   PUBLIC

            TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
            70.

0110 PM     HAIL             1 SW TREZEVANT          36.00N 88.63W
06/15/2009  E0.88 INCH       CARROLL            TN   PUBLIC

            HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
            MINUTES.

0155 PM     HAIL             3 S BIGGERS             36.29N 90.81W
06/15/2009  E0.75 INCH       CLAY               AR   PUBLIC

0225 PM     HAIL             STEELE                  36.08N 89.85W
06/15/2009  E1.75 INCH       PEMISCOT           MO   PUBLIC

0225 PM     TSTM WND GST     STEELE                  36.08N 89.85W
06/15/2009  E60.00 MPH       PEMISCOT           MO   PUBLIC

0233 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.00 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0234 PM     HAIL             COOTER                  36.05N 89.81W
06/15/2009  M1.75 INCH       PEMISCOT           MO   FIRE DEPT/RESCUE

0235 PM     FUNNEL CLOUD     6 W RECTOR              36.26N 90.40W
06/15/2009                   GREENE             AR   PUBLIC

0238 PM     HAIL             2 SE RECTOR             36.24N 90.27W
06/15/2009  M0.75 INCH       CLAY               AR   LAW ENFORCEMENT

0249 PM     FUNNEL CLOUD     6 E BLYTHEVILLE         35.93N 89.82W
06/15/2009                   MISSISSIPPI        AR   TRAINED SPOTTER

0250 PM     FUNNEL CLOUD     5 ESE RECTOR            36.24N 90.21W
06/15/2009                   CLAY               AR   TRAINED SPOTTER

0306 PM     TSTM WND GST     MAYNARD                 36.42N 90.90W
06/15/2009  E60.00 MPH       RANDOLPH           AR   LAW ENFORCEMENT

0308 PM     HAIL             6 S DYERSBURG           35.95N 89.38W
06/15/2009  E1.00 INCH       DYER               TN   PUBLIC

0315 PM     FUNNEL CLOUD     9 SW DYERSBURG          35.95N 89.49W
06/15/2009                   DYER               TN   LAW ENFORCEMENT

0330 PM     HAIL             6 NW ALAMO              35.84N 89.19W
06/15/2009  M0.75 INCH       CROCKETT           TN   EMERGENCY MNGR

            IN THE TOWN OF CROCKETT MILLS

0337 PM     HAIL             3 SE LEXINGTON          35.62N 88.36W
06/15/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:25 AM CDTSevere Thunderstorm WarningMEGObion, Weakley37 min
Jun 15, 10:52 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson38 min
Jun 15, 1:04 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry41 min
Jun 15, 2:42 PM CDTTornado WarningMEGDyer, Lauderdale48 min
Jun 15, 2:53 PM CDTTornado WarningMEGCrockett, Dyer, Haywood, Lauderdale52 min
Jun 15, 3:07 PM CDTAreal Flood AdvisoryMEGLake3 hr
Jun 15, 3:21 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson, Madison39 min
Jun 15, 3:26 PM CDTFlash Flood WarningMEGDecatur3 hr
Jun 15, 3:27 PM CDTTornado WarningMEGCrockett, Haywood33 min
Jun 15, 3:48 PM CDTFlash Flood WarningMEGLake3 hr
Jun 15, 3:50 PM CDTSevere Thunderstorm WarningMEGLake55 min
Jun 15, 3:54 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson49 min
Jun 15, 3:56 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion49 min
Jun 15, 3:59 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Madison61 min
Jun 15, 4:07 PM CDTTornado WarningMEGChester, Crockett, Henderson, Madison53 min
Jun 15, 4:08 PM CDTFlash Flood WarningMEGCarroll, Chester, Crockett, Dyer, Gibson, Haywood and 5 more3 hr
Jun 15, 4:10 PM CDTTornado WarningMEGDecatur, Hardin, Henderson50 min
Jun 15, 4:27 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale48 min
Jun 15, 4:42 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale48 min
Jun 15, 4:56 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton19 min
Jun 15, 5:00 PM CDTTornado WarningMEGDecatur, Hardin15 min
Jun 15, 5:13 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale, Madison, Tipton47 min
Jun 15, 5:27 PM CDTFlash Flood WarningMEGHaywood, Lauderdale, Tipton97 min
Jun 15, 5:34 PM CDTSevere Thunderstorm WarningMEGCrockett, Fayette, Hardeman, Haywood, Madison, Shelby and 1 more41 min
Jun 15, 5:37 PM CDTFlash Flood WarningMEGFayette, Shelby87 min
Jun 15, 6:13 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison62 min
Jun 15, 6:27 PM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, Haywood, McNairy and 1 more2 hr
Jun 15, 6:55 PM CDTSevere Thunderstorm WarningMEGHardin20 min
Jun 15, 6:58 PM CDTSevere Thunderstorm WarningMEGHardeman, Hardin, McNairy62 min

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.